Hail, Pulaski
- When
- August 4, 2:07 PM CST
- Where
- Pulaski County, 1.49 mi NNW of Devils Elbow
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 37.870, -92.080
Isolated and slow moving thunderstorms produced localized heavy rainfall and flash flooding.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SGF wrote it up.
Isolated and slow moving thunderstorms produced localized heavy rainfall and flash flooding.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Aug 4, 1:37 PM CST, 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 237 PM CDT TUE AUG 4 2015 .SYNOPSIS... ISSUED AT 0237 PM CDT TUE AUG 04 2015 MCV WAS PUSHING EAST-NORTHEAST ACROSS NORTHEAST OKLAHOMA INTO SOUTHWEST MISSOURI EARLY THIS AFTERNOON. MEANWHILE A SURFACE BOUNDARY WAS SLOWLY SHIFTING SOUTH-SOUTHWEST INTO CENTRAL MISSOURI INTO OUR NORTHERN CWA. CLOUD COVER HAS KEPT TEMPERATURES IN THE 80S SO FAR TODAY AND WITH SHOWERS MOVING INTO WESTERN MO, TEMPERATURES WERE IN THE UPPER 70S TO MID 80S THERE. UNSETTLED WEATHER IS EXPECTED DURING THE MIDDLE PORTION OF THE WEEK AND FOCUS WILL BE CENTERED ON THE RISK OF STRONG TO SEVERE THUNDERSTORMS ALONG WITH FLOODING TONIGHT THROUGH WEDNESDAY NIGHT. && .SHORT TERM...(THIS EVENING THROUGH WEDNESDAY NIGHT) ISSUED AT 0237 PM CDT TUE AUG 04 2015 MCV WILL SHIFT ACROSS THE AREA TONIGHT WHILE THE SURFACE BOUNDARY SHIFTS SOUTHWARD. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO BECOME MORE WIDESPREAD TONIGHT ACROSS THE AREA WITH SEVERAL FORCING MECHANISMS IN PLACE. THINGS WILL BECOME MORE INTERESTING AS WE HEAD INTO WEDNESDAY, ESPECIALLY IF EXPECTED NIGHTTIME AND MORNING CONVECTION CLEARS TO THE EAST. MODELS ARE DEVELOPING SOME SURFACE BASED INSTABILITY WITH CAPES FROM 2000-4000 J/KG DURING THE AFTERNOON/EVENING AND START TO BRING IN 35 TO 40 KTS OF 0-6KM BULK SHEAR DURING THAT SAME TIME FROM IN FROM THE NORTHWEST. IF THE INSTABILITY CAN MATERIALIZE, THERE WILL BE A RISK OF SEVERE STORMS DURING THE AFTERNOON AND EARLY EVENING HOURS. RIGHT NOW, WE ARE MAINLY FOCUSING OVER THE WESTERN 2/3 OF THE CWA FOR THE SEVERE WEATHER POTENTIAL, WITH LARGE HAIL, DAMAGING WIND AND WE CAN'T RULE OUT AN ISOLATED TORNADO. IN ADDITION TO THE SEVERE WEATHER POTENTIAL, THERE WILL BE A HEAVY RAIN RISK AND THE POTENTIAL FOR FLASH FLOODING. WE ARE GOING WITH TWO TO THREE INCHES OF RAIN OVER OUR NORTHERN AND EASTERN CWA AND WILL GO WITH A FLASH FLOOD WATCH STARTING AT 12Z WED AND CONTINUING THROUGH 12Z THU. .LONG TERM...(THURSDAY THROUGH TUESDAY) ISSUED AT 0237 PM CDT TUE AUG 04 2015 ANOTHER WAVE OF ENERGY WILL SHIFT INTO THE AREA LATE THURSDAY INTO THURSDAY NIGHT AS THE FORECAST AREA WILL REMAIN TO THE NORTHEAST OF THE UPPER LEVEL RIDGE. THIS WILL BRING ANOTHER CHANCE OF THUNDERSTORMS TO THE AREA. THE RIDGE IS EXPECTED TO AMPLIFY AND BUILD MORE INTO THE REGION BY LATE IN THE WEEK INTO THE WEEKEND, BUT MAY STILL HAVE PRECIPITATION CHANCES OVER OUR NORTHEAST CWA ON THE NORTHEAST PERIPHERY OF THE RIDGE. TEMPERATURES SHOULD AGAIN BE ON THE RISE AS THE RIDGE BUILDS BACK INTO THE AREA AND WILL START TO SEE HEAT INDEX VALUES CREEP BACK INTO THE POTENTIAL ADVISORY CRITERIA. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON) ISSUED AT 1230 PM CDT TUE AUG 04 2015 AN AREA OF SHOWERS OVER EASTERN KANSAS AND OKLAHOMA WILL MOVE INTO THE AREA THIS AFTERNOON. ADDED VICNITY SHOWERS TO ACCOUNT FOR THIS ACTIVITY. ADDITIONAL SHOWERS AND THUNDERSTORMS ARE THEN POSSIBLE LATE THIS EVENING AS A FRONTAL BOUNDARY MOVES INTO THE AREA. HARD TO PINPOINT EXACT TIMING AT THIS JUNCTURE THEREFORE WENT WITH PROB30. A BRIEF BREAK IS POSSIBLE TOMMORROW MORNING BEFORE ADDITIONAL ACTIVITY DEVELOPS OVER THE AREA. CONDITIONS OVERALL WITH BE VFR THROUGHOUT THE PERIOD, HOWEVER ANY THUNDERSTORMS WILL CAUSE A DROP TO MVFR-IFR. WINDS OUTSIDE OF ANY THUNDERSTORMS WILL PRIMARILY BE LIGHT OUT OF THE SOUTHWEST. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SYNOPSIS...LINDENBERG SHORT TERM...LINDENBERG LONG TERM...LINDENBERG AVIATION...BURCHFIELD
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1251 PM CDT TUE AUG 4 2015 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-051800- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1251 PM CDT TUE AUG 4 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED HAIL RISK. LIMITED THUNDERSTORM WIND DAMAGE RISK. ELEVATED LIGHTNING RISK. LIMITED EXCESSIVE HEAT RISK. DISCUSSION... THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND TONIGHT. ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...ISOLATED SEVERE STORMS ARE POSSIBLE WITH DAMAGING WINDS...LARGE HAIL AND HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SEVERAL ROUNDS OF THUNDERSTORMS ARE EXPECTED WEDNESDAY INTO THURSDAY. THERE WILL BE AN ELEVATED POTENTIAL FOR SEVERE THUNDERSTORMS WEDNESDAY AFTERNOON AND EVENING WITH THE MAIN THREATS BEING DAMAGING WIND GUSTS AND LARGE HAIL. AN ISOLATED TORNADO CANNOT BE RULED OUT. IN ADDITION...LOCALLY HEAVY RAINFALL WILL BE POSSIBLE AND ANY TRAINING OF STORMS OVER THE SAME AREA COULD LEAD TO FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE DETAILED INFORMATION CAN BE ACCESSED AT: HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE) THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE)
The Springfield radar (KSGF), 136 km away, was scanning. The volume nearest the first event began at 20:08 UTC.
1 hail, 1 thunderstorm wind, 1 flash flood. Local standard time, as filed.
Several large trees were blown down around the Sunrise Beach area.
Several streets and low lying areas experience flash flooding around the Springfield metro area. The 1200 block of Mount Vernon Road was flooded with at least a foot of water over the road. Grant and Commercial Street was flooded and almost impassable.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2015Every state in 2015This day in weather historyWarnings in Missouri, August 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 585459, 585454, 585458.